TheLupusSite.com banner

1 - 13 of 13 Posts

·
Registered
Joined
·
4,369 Posts
Discussion Starter #1
Is there anyone out there that suffers with just this symptom from pred.

I have put weight on tummy area only, everywhere else is still my usual skinny me.

Definately not eating more (only taking 5mg not feeling the extra hungry pangs at all).

In last week or two even eating less and still no weight change.

Does it cause water retension!

Thanks!

Lesley
 

·
Registered
Joined
·
376 Posts
I didn't gain any (noticable)weight until I went over 20 mg of prednisone. It is my understanding that it is not water retention, but the fat cells in your body move/relocate to different places of the body. Usually it is the face and the hump in the center back, between the shoulders (Buffalo hump).

I was recently put on 80 mg of predinsone, but I am down to 45 mg now. I have put on A LOT of weight all over my body. I find that with prednisone, I never feel full and so I'm eating a lot. I don't know how to stop it.

I am taking diurectics for other medications that I am taking and it is not helping with any weight loss.

All this to say, I don't think you should have any serious weight problems taking the 5 mg of prednisone.

Good luck.

Nutty
 

·
Registered
Joined
·
2,661 Posts
Hi Lesley,

It is possible and fairly common to get some fluid retention with pred - usually in the region of 1/2 to 2 kilograms (1 to 4 lbs).

Cheers,

X C X
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter #4
Thanks Cath,

I've gained 4lbs, which I know is not a great deal, BUT (the big BUT), it means my clothes have got uncomfortable just on my tummy!

Is there something safe to take that can counteract this? I dont want to rush out to the shops to but a new wardrobe of clothes just because my tummies got swollen (I hate shopping)!


Lesley
 

·
Registered
Joined
·
2,661 Posts
Hi Lesley,

Sorry, I don't know. I bought new clothes... but then I got fat too....:worried:

Once you stop the pred the fluid weight just drops off again (in days).

X C X
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter #6
:lol: I have experienced that too! I suppose I'm just wondering what can be done if I have to stay on the low pred dose.


Lesley:hehe:
 

·
Registered
Joined
·
15,684 Posts
Retail therapy :hehe:

love
Lily
 

·
Registered
Joined
·
1,485 Posts
Hi Lesley, you have my total sympathy.

I was already battling increased weight. Again. When I went back on prednisone about two months ago now. I put on 12 pounds in two weeks. As of today I have added about 20 pounds total. Two weeks ago I got serious about exercising and eating better -- on doctor's orders. Although the words weren't used, I gathered that I might be flirting with diabetes. Yuck. Runs in the family big time.

Anyway, I'm walking thirty minutes every day and have cut out white bread, noodles, most rice (I have an occasional little dish with almond milk over it), pasta and sweets. I have only slipped once and had a brownie. Other than that, no cookies, doughnuts, croissants, chocolate.... you name it.

In those two weeks, I've gained almost 6 pounds. I am totally depressed about this.

For the first time ever, my face is round and puffy. The hump on my back is so big and hard that I dcan't tilt my head back completely. I look horrid. But I intend to persist, walking every day and eating better. Whole grains, leafy greens. The greens, by the way, I hate totally. Yuck. Raw food in general is pretty gross to me, except for avocado and sushi.

Good luck in handling the water retention and weight gain. I understand how hard it is to cut back eating when you feel famished all the time. Just do what you can and don't beat up on yourself for the rest. You are human and are more important than your waist size. I have never seen you, but I know you're beautiful. Don't ever forget that.

Love,
Sunny
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter #9
confused1;515601 said:
I understand how hard it is to cut back eating when you feel famished all the time. Just do what you can and don't beat up on yourself for the rest. You are human and are more important than your waist size. I have never seen you, but I know you're beautiful. Don't ever forget that.

Love,
Sunny
Thanks for your kind words and I want to pass those kind words back to you too!

My main concern with weight gain is due to existing back problems (that are non-lupus related).

Extra weight normally means extra pressure on those parts of my body that are not coping.

Love Lesley
 

·
Registered
Joined
·
14,661 Posts
Hello Lesley
You could try cutting down on salt and making sure potassium intake is adequate. This can do nothing but good. The amount of salt in manufactured/ processed foods can be enormous without even talking about cured and preserved meats. Even cornflakes are loaded with it

http://www.healthyeatingclub.com/info/books-phds/books/foodfacts/html/data/data5a.html

Otherwise cunning arrangements of safety pins come in handy. :(

Perhaps you can organise yourself into tummy muscle strengthening exercises that would help take the load off your back ?
Hugs
Clare
 

·
The vortex of insanity!
Joined
·
154 Posts
When I was on it as a little kid I just had the "moon face" effect (who know I had cheekbones??? I learned that I did but not till I was like 17 :p). This time around I'm gaining in my stomach, which is unfortunate because that's where I put on allll my weight if I get even a little out of shape so a little insecure. I'm also the hugest snacker in the world, so I'm mostly eating cucumbers by the barrel at the moment to satisfy my need to munch, and cutting back on everything else until I can get off the pred.
 

·
Registered
Joined
·
3,471 Posts
Thanks for that nutty, i now must start to stop the salt and try to walk round the block ach day :)cheers Lin xx
 
1 - 13 of 13 Posts
Top